# SDR TWAA9801702

- Difficulty date: January 29, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9630A
- Make and model: Doug DC-9-83
- Aircraft serial: 53561
- Engine: Pwa JT8D217A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Comp Blades
- Condition: Fractured
- Location: Lt Engine
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

SEA - FLT 30 - CLIMBING OUT, LEFT ENGINE HAD COMPRESSOR STALL AT 5000 FT AND ANOTHER AT 7000 FT.  EGT JUMPED 40 TO 50 DEGREES HIGHER THAN RT ENGINE.  RETURNED TO SEA.  FOUND METAL IN TAIL PIPE.  CHANGED THE ENGINE.  DURING ENGINE TEAR DOWN FOUND SEVEN EACH NINTH STAGE COMPRESSOR BLADES FRACTURED.  MISSING BLADES AND DAMAGE TO THE OTHER STAGES CAUSED HIGH PRESSURE COMPRESSOR STALLS.  BLADES MFG PART NR 798209 AND 809809.  (M)
